Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jun 6, 2025, 6:13 PM PDT for Nevada County, Sierra County, California; Washoe County, Nevada. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2025, 6:13 PM PDT (01:13 UTC)
- Expired
- Jun 6, 2025, 6:47 PM PDT
- In force
- 34 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Nevada County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3896 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612
WGUS55 KREV 070113
FFWREV
CAC057-091-NVC031-070215-
/O.NEW.KREV.FF.W.0001.250607T0113Z-250607T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Reno NV
613 PM PDT Fri Jun 6 2025
The National Weather Service in Reno has issued a
* Flash Flood Warning for...
Nevada County in northern California...
Sierra County in northern California...
Southern Washoe County in western Nevada...
* Until 715 PM PDT.
* At 613 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.3 and 1.7 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Interstate 80 between the California state line and mile marker
194 in California, Boca Reservoir, Floriston, Hirschdale, Truckee
and Boca Rest Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3945 12005 3945 11997 3936 11997 3936 12007
3941 12010 3945 12009
FLASH FLOOD...RADAR INDICATED
$$
CJ1 follow-up statement
316
WGUS75 KREV 070147
FFSREV
Flash Flood Statement
National Weather Service Reno NV
647 PM PDT Fri Jun 6 2025
CAC057-091-NVC031-070157-
/O.CAN.KREV.FF.W.0001.000000T0000Z-250607T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nevada CA-Sierra CA-Washoe NV-
647 PM PDT Fri Jun 6 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NEVADA, SIERRA AND SOUTHERN
WASHOE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3945 12005 3945 11997 3936 11997 3936 12007
3941 12010 3945 12009
$$
CJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 12:21 PM PDT, 5 hours 52 minutes earlier. Its key messages:
- * Afternoon showers and thunderstorms continue into the weekend and peak Sunday and Monday. * Very warm this weekend through Tuesday with moderate HeatRisk for lowest valleys of northeast CA and western NV. * Slightly cooler but more typical June warmth favored for mid- late next week, with increasing winds possibly impacting fire, aviation, and recreation interests.
Area forecast discussion, Jun 6, 12:21 PM PDT, 5 hours 52 minutes before
Area Forecast Discussion National Weather Service Reno NV 1221 PM PDT Fri Jun 6 2025 .KEY MESSAGES... * Afternoon showers and thunderstorms continue into the weekend and peak Sunday and Monday. * Very warm this weekend through Tuesday with moderate HeatRisk for lowest valleys of northeast CA and western NV. * Slightly cooler but more typical June warmth favored for mid- late next week, with increasing winds possibly impacting fire, aviation, and recreation interests. && .DISCUSSION... A slow-evolving weather pattern will maintain daily chances of afternoon showers and thunderstorms through early next week. For today and Saturday, the best chances (20-30%) favor the Sierra and adjacent parts of far western NV south of US-50 but as we've seen recently, an outflow interaction with favored terrain features could generate isolated cells farther north so we'll maintain a 10-20% chance for the Reno-Carson-Tahoe areas. The odds of a repeat impactful rain event for Reno are lower today though, with more northeast flow over western NV and drier mid levels/fewer cumulus forming near and north of Reno compared to yesterday. As we get to Saturday, the high resolution guidance is more favorable with afternoon cumulus buildups extending farther north into northeast CA, so outflow-induced showers and storms have a slightly higher chance of affecting the main communities around Tahoe and far western NV. The main impacts would again be locally heavy rainfall, outflow gusts of 45+ mph in lower elevations and 35-45 mph near the Sierra, occasional-frequent lightning and small hail. For Sunday-Monday, the upper low off the CA coast is projected to move inland as a negative-tilt trough, which would provide more forcing farther north across western NV and northeast CA, but keep similar thunderstorm chances in the eastern Sierra. Some of the more recent guidance is limiting the northward progression of this trough, which would keep much of the region in the risk area for more storms Monday (and some showers/embedded thunder possibly lingering through Sunday and Monday nights). While similar thunderstorm impacts as today/Saturday are anticipated, the probability of more organized and stronger cells does edge upward, especially with storms that spread across lower elevations with higher outflow gust potential. For the remainder of next week, thunderstorm chances may linger through Tuesday afternoon, especially for for northeast CA and northwest NV. Then the pattern trends drier for the remainder of next week, although a few ensemble members don't fully remove the shower threat mainly near the OR border. With this drier pattern will be increasing west wind gusts each afternoon, which could produce elevated fire weather and lake recreation concerns. Very warm daytime temperatures 10-15 degrees above average are also contributing to this active weather pattern producing daily rounds of convection. Highs this weekend through Tuesday will climb into the mid 90s across most lower elevations with widespread Moderate HeatRisk. A few warmer valleys in west central NV have a small 20% chance of touching 100 degrees from Sunday- Tuesday. Sierra communities can expect highs in the lower-mid 80s during this same time frame. About 5-10 degrees of cooling is then projected by late next week. MJD && .AVIATION... Showers and thunderstorms are expected again this afternoon (mainly 21-03Z) with best chances of 20-30% favoring the Sierra south of US-50 and 10-20% chance around the Tahoe Basin and far western NV terminals KMMH will again have the best chances for thunder within 10 miles, followed by KTVL and KMEV, with potential decreasing farther north. For Saturday and especially Sunday, the thunder potential will increase for the Tahoe area and far western NV terminals and continue at similar levels at KMMH. Lightning, brief heavy downpours with MVFR CIGS/VIS, outflow gusts of 30-40 kt and possible small hail are the main threats. MJD && .REV Watches/Warnings/Advisories... NV...None. CA...None. &&
In the hours before
Special weather statement, Jun 6, 3:06 PM PDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Reno NV
306 PM PDT Fri Jun 6 2025
CAZ072-NVZ002-062230-
Greater Lake Tahoe Area CA-Greater Lake Tahoe Area NV-
306 PM PDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT EL DORADO...PLACER AND DOUGLAS
COUNTIES THROUGH 330 PM PDT...
At 305 PM PDT, Doppler radar was tracking a strong thunderstorm near
Emerald Bay, or 9 miles west of South Lake Tahoe, moving northeast at
10 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
South Lake Tahoe, Bliss State Park, Zephyr Cove, Emerald Bay, Zephyr
Cove-Round Hill Village, Sugar Pine Point S, Kingsbury, Homewood,
South Lake Tahoe Airport, Stateline, Meeks Bay, Fallen Leaf
Campground, and Meeks Bay Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3911 12021 3899 11990 3882 12006 3885 12015
3908 12022
TIME...MOT...LOC 2205Z 207DEG 8KT 3891 12016
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
CJSpecial weather statement, Jun 6, 3:30 PM PDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Reno NV
330 PM PDT Fri Jun 6 2025
CAZ072-NVZ002-062300-
Greater Lake Tahoe Area CA-Greater Lake Tahoe Area NV-
330 PM PDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT EL DORADO...PLACER...AND DOUGLAS
COUNTIES AND WESTERN CARSON CITY THROUGH 400 PM PDT...
At 330 PM PDT, Doppler radar was tracking a strong thunderstorm near
Bliss State Park, or 10 miles west of South Lake Tahoe, moving north
at 10 mph.
HAZARD...Wind gusts up to 40 mph, heavy rainfall, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Ponding of water on trails and roads
possible. Minor hail damage to vegetation is possible.
Locations impacted include...
Bliss State Park, Emerald Bay, Sugar Pine Point S, Meeks Bay,
Homewood, Fallen Leaf Campground, William Kent Campground, Meeks Bay
Campground, and Sunnyside-Tahoe City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3914 11999 3890 12005 3890 12017 3915 12024
TIME...MOT...LOC 2227Z 180DEG 9KT 3898 12017
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CJSpecial weather statement, Jun 6, 3:38 PM PDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Reno NV
338 PM PDT Fri Jun 6 2025
CAZ073-062315-
Mono CA-
338 PM PDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MONO COUNTY THROUGH 415
PM PDT...
At 338 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Sonora Pass. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 40 mph, heavy rainfall, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Ponding of water on trails and
roads. Minor hail damage to vegetation is possible.
Locations impacted include...
Sonora Pass, Devils Gate Summit, Junction U.S 395 And CA 108 (Sonora
Junction), and Leavitt Meadows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3818 11958 3819 11962 3822 11963 3824 11961
3829 11965 3834 11963 3837 11935 3818 11937
3816 11958
TIME...MOT...LOC 2238Z 171DEG 1KT 3825 11950
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CJSpecial weather statement, Jun 6, 5:34 PM PDT, 39 minutes before
Special Weather Statement
National Weather Service Reno NV
534 PM PDT Fri Jun 6 2025
CAZ071-072-NVZ002-003-070100-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
Greater Lake Tahoe Area CA-Greater Lake Tahoe Area NV-Greater Reno-
Carson City-Minden Area NV-
534 PM PDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT PLACER...SIERRA...NEVADA AND
SOUTHERN WASHOE COUNTIES THROUGH 600 PM PDT...
At 534 PM PDT, Doppler radar was tracking a strong thunderstorm over
Floriston, or near Boca Reservoir, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph, heavy rainfall, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Ponding of water on roadways. Minor hail
damage to vegetation is possible.
Locations impacted include...
Boca Reservoir, Stampede Reservoir, Verdi, Mogul, Floriston,
Hirschdale, Dog Valley, Verdi-Mogul, Glenshire-Devonshire Cdp,
Truckee, Boca Rest Campground, Logger Campground, and Boca
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3959 12005 3943 11978 3928 11996 3941 12018
TIME...MOT...LOC 0034Z 219DEG 7KT 3942 12003
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CJThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:56 PM PDT | Areal Flood Advisory | REV | Nevada, Sierra | 17 min |
| Jun 6, 6:33 PM PDT | Special Weather Statement | REV | Sierra | 27 min |
| Jun 6, 7:02 PM PDT | Special Weather Statement | REV | Sierra | 28 min |
| Jun 6, 5:34 PM PDT | Special Weather Statement | REV | 26 min |
Nearby
Flash Flood Warnings in California, 2025Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.